Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Function spaces of CW homotopy type are Hilbert manifolds

Authors: Jaka Smrekar and Atsushi Yamashita
Journal: Proc. Amer. Math. Soc. 137 (2009), 751-759
MSC (2000): Primary 54C35; Secondary 55M15, 57N20
Published electronically: August 28, 2008
MathSciNet review: 2448598
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a countable CW complex and $ Y$ an ANR (for metric spaces) and let $ Y^X$ denote the space of continuous maps from $ X$ to $ Y$ with the compact-open topology. We show that, under mild restrictions, the following are equivalent: (1) $ Y^X$ is an $ \ell^2$-manifold, (2) $ Y^X$ is an ANR, (3) $ Y^X$ has the homotopy type of a CW complex. We also give a few interesting examples and applications.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54C35, 55M15, 57N20

Retrieve articles in all journals with MSC (2000): 54C35, 55M15, 57N20

Additional Information

Jaka Smrekar
Affiliation: Fakulteta za Matematiko in Fiziko, Jadranska ul. 19, SI-1111 Ljubljana, Slovenia

Atsushi Yamashita
Affiliation: Graduate School of Mathematical Sciences, The University of Tokyo, 3-8-1, Komaba, Meguro-ku, Tokyo 153-8914, Japan

Received by editor(s): February 1, 2008
Published electronically: August 28, 2008
Additional Notes: The first author was supported in part by the ARRS research project No. J1-6128-0101-04.
The second author was supported by Research Fellowships of the Japan Society for the Promotion of Science for Young Scientists.
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.